Submit a question to our community and get an answer from real people.
Submit

I took too many ibuprofen! help!

im 14 and I have tonsillitis so I took ibuprofen. iv been taking about 8 a day for 2 days now my chest hurts really bad. I really don't want to call the doctor. am I going to be ok? do I need to go to the hospital? I read the bottle and it said do not take over 6 in 24 hours. Iv been taking 8. help! I'm worried sick.

Report as

Drink a LOT of water, it dissolves and cleans out your system, just relax and don't do anything that involves a ton of movement, stop taking the ibuprofen until your chest stops hurting (: Hope you get better.

Helpful (3) Fun Thanks for voting Comments (2)
Report as
thank you!
Report as
No problem ! Did it help?
Report as
Add a comment...

if it says dont take 6 in 24 hours, that means 12 for 28 hours. unless you took them to fast, i think you would be fine. but if you are that scared, go to doc, it could be your life

Helpful (1) Fun Thanks for voting Comments (2)
Report as
I took them spaced out. 2 early in the morning. 2 mid day. 2 at dinner. and 2 before bed. I wake up early around 8-9 and go to sleep late around 12-2
Report as
how many are you allowed, like 2 every 4 hours, what?
Report as
Add a comment...

Do u know anyone who Is a nurse if u do contact them and find out what the steps u need to take

Drink LOTS OF water it will help get the drugs out of your system and try not to worry so much about the situation because that can put even more stress on the heart

Helpful Fun Thanks for voting Comments (1)
Report as
my boyfriends Dads a doctor. I was on the phone with my boyfriend earlier today and he said that iv been taking to much.
Report as
Add a comment...

First off, go tell your mom/dad/whichever adult exactly what's happening and how you feel. Keep them in the loop.
You should be ok, it's not that much over your prescribed dose. Did you take the pills with food, i hope? If not, you may be getting a kickback complaint from your stomach, which should ease up. Drink some milk and eat some crackers. If it's higher up and an ache in the middle of your chest it's maybe heartburn. But PLEASE inform the rents what's going on, k?
Just in case, and to ease your mind, here's a link with the symptoms of true ibuprofen overdose. It also includes the National Poison Control Hotline phone number, which is 1-800-222-1222. You can call it 24/7 even if it's not an emergency, and they are confidential. If the pain keeps up or gets worse, call them.
http://www.nlm.nih.gov/medlineplus/ency/article/002655.htm

Helpful (1) Fun Thanks for voting Comments (2)
Report as
I think i'll be ok. thank you for the help
Report as
Ok, glad to hear it. Should still tell the adults anyway. It's not your fault, this stuff. :)
Report as
Add a comment...

what are you doing just sitting there call the doctor or go to the hospital or something

Helpful Fun Thanks for voting Comments (1)
Report as
it went away. im ok now
Report as
Add a comment...

If your chest is hurting its probroly your lungs like lung infection of some kind or your heart Motrin can be taken 4 every 4 hrs I wouldn't tell you to do that but prescription Motrin that's what it is if any thing go check your lungs may be you have bronchitis or flue or phnamonia These to will make your chest hurt very bad

Helpful Fun Thanks for voting Comments (2)
Report as
no I already know I have tonsillitis and not the flu. my boyfriend has the flu and I have none of the same symptoms
Report as
but thanks anyways!
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches